Alert archive / Georgia / Heat Advisories in 2015

Heat Advisory 2, NWS Atlanta, GA

June 17, 201552 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jun 17, 2015, 3:25 AM EDT for 52 counties in Georgia. It took effect at Jun 17, 2015, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2015, 3:25 AM EDT (07:25 UTC)
In effect from
Jun 17, 2015, 12:00 PM EDT
Expired
Jun 17, 2015, 8:00 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 52 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1131 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1131 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS72 KFFC 170725
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 AM EDT WED JUN 17 2015

GAZ027-036>039-047>051-058>062-069>076-079>086-090>098-102>113-
171800-
/O.NEW.KFFC.HT.Y.0002.150617T1600Z-150618T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
325 AM EDT WED JUN 17 2015

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* LOCATIONS...PARTS OF CENTRAL AND EASTERN GEORGIA...GENERALLY
  EAST OF A LINE FROM FORT BENNING TO THOMASTON TO COVINGTON TO
  ATHENS.

* HEAT INDEX VALUES...AROUND 105.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT 
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST
105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES.
DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND
STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE
ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST
AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES...
AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.


&&

$$
2 follow-up statements
429 
WWUS72 KFFC 171602
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT WED JUN 17 2015

GAZ027-036>039-047>051-058>062-069>076-079>086-090>098-102>113-
180000-
/O.CON.KFFC.HT.Y.0002.000000T0000Z-150618T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
1202 PM EDT WED JUN 17 2015

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...PARTS OF CENTRAL AND EASTERN GEORGIA...GENERALLY SOUTH
  AND EAST OF A LINE FROM FORT BENNING TO THOMASTON...COVINGTON AND
  ATHENS. 

* HEAT INDEX VALUES...AROUND 105-109.

* IMPACTS...HIGH TEMPERATURES AND HUMIDITY COULD LEAD TO HEAT
  ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...
THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE
MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES...AND NEIGHBORS
SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK.

&&

$$
030 
WWUS72 KFFC 180003
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT WED JUN 17 2015

GAZ027-036>039-047>051-058>062-069>076-079>086-090>098-102>113-
180115-
/O.EXP.KFFC.HT.Y.0002.000000T0000Z-150618T0000Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE-
MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ATHENS...COVINGTON...MILLEDGEVILLE...
MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
803 PM EDT WED JUN 17 2015

...HEAT ADVISORY HAS EXPIRED...

WE WILL BE MONITORING THE NEED FOR ANOTHER ADVISORY FOR THURSDAY
BUT THE CURRENT ADVISORY HAS EXPIRED AS TEMPERATURES HAVE COOLED
THIS EVENING.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jun 17, 1:19 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 17, 1:19 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
119 AM EDT WED JUN 17 2015

.PREV DISCUSSION... /ISSUED 745 PM EDT TUE JUN 16 2015/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

HIGH PRESSURE WILL REMAIN ANCHORED SURFACE AND ALOFT OVER THE
SOUTHEAST THROUGH THE SHORT TERM. SATELLITE SHOWING CENTER OF THE
SURFACE HIGH IN THE VICINITY OF SOUTHEAST GEORGIA. THE FORECAST
AREA SHOULD BE MOSTLY DRY THIS AFTERNOON AND EVENING BUT
ISOLATED CONVECTION CANNOT BE RULED OUT. HAVE KEPT SLIGHT
CHANCE AREA WIDE UNTIL EARLY THIS EVENING. NOT MUCH CHANGE EXPECTED
FOR TOMORROW. LOCATION OF THUNDERSTORMS SHOULD BE RANDOM SO HAVE
KEPT A SLIGHT CHANCE ACROSS THE AREA AGAIN ON WEDNESDAY EXCEPT
FOR A BIT HIGHER ACROSS THE MOUNTAINS.

MID TO UPPER 90S ARE EXPECTED AGAIN ACROSS THE FORECAST AREA ON
WEDNESDAY. DEW POINTS HAVE BEEN MIXING OUT INTO THE MID 60S TO NEAR
70 HELPING TO KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA EXCEPT
FOR SOME AREAS OVER EAST CENTRAL TODAY. WILL LET THE CURRENT
ADVISORY EXPIRE THIS EVENING. WEDNESDAY LOOKS BORDERLINE EXCEPT IN
A FEW AREAS MAINLY EAST. WILL NOT ISSUE ANY ADVISORY FOR TOMORROW
AT THIS TIME BUT WILL LET THE EVENING AND MIDNIGHT SHIFTS TAKE
ANOTHER LOOK.

41

LONG TERM /THURSDAY THROUGH TUESDAY/...

ONCE AGAIN...12Z CYCLE OF THE MEDIUM RANGE MODELS REMAIN FAIRLY
CONSISTENT WITH PREVIOUS TRENDS OF SLOWLY WEAKENING THE UPPER RIDGE
BY THE END OF THE WEEK...THROUGH THE UPCOMING WEEKEND AND INTO EARLY
NEXT WEEK. THIS SHOULD ALLOW FOR SOMEWHAT BETTER COVERAGE OF
CONVECTION WITH A GENERAL DIURNAL PATTERN AND SLIGHTLY MORE MODERATE
TEMPERATURES. CURRENT EXTENDED FORECAST GRIDS SHOW THIS PATTERN
WELL...SO MINIMAL CHANGES WERE MADE FOR THIS UPDATE. PLEASE SEE THE
PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.

20

PREV LONG TERM DISCUSSION... /ISSUED 306 AM EDT TUE JUN 16 2015/

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HOT TEMPERATURES CONTINUE INTO THE EXTENDED AS UPPER RIDGE REMAINS
IN PLACE. GFS HAS COME INTO BETTER AGREEMENT WITH THE ECMWF WITH THE
SHORT WAVE TRACKING ACROSS THE MID MISSISSIPPI VALLEY AND INTO THE
OHIO VALLEY LATE THIS WEEK INTO THE WEEKEND. THIS WILL HELP TO
WEAKEN THE UPPER RIDGE EVER SO SLIGHTLY AND BRING HIGH
TEMPERATURES DOWN A FEW DEGREES LATE THIS WEEK INTO THE WEEKEND.
REGARDLESS THOUGH...IT WILL STILL BE HOT WITH HIGHS ABOVE NORMAL.
FORECAST HEAT INDICES ARE AT OR ABOVE 105 AGAIN ACROSS PARTS OF
EAST CENTRAL GEORGIA ON THURSDAY SO WILL HAVE TO MONITOR FOR
POTENTIAL HEAT ADVISORY THAT DAY. OTHERWISE...WITH HIGH TEMPS
COOLING SLIGHTLY AFTER THAT...HEAT INDICES STAY BELOW 105.

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. A WEAK FRONT
IS FORECAST TO MOVE INTO NORTH GEORGIA ON MONDAY AND THIS MAY HELP
TO PROVIDE SOMEWHAT OF A FOCUS FOR CONVECTION.

11

CLIMATE...

RECORDS FOR 06-16

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1911     62 1961     74 1924     50 1917
   KATL      98 1936     66 1927     74 1943     47 1917
                                        1934
                                        1920
   KMCN      99 1964     69 1927     75 1964     50 1917
                1920
                1911
   KCSG     103 1936     73 1989     76 1963     53 1917

RECORDS FOR 06-17

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1936     66 1927     74 1981     53 1974
                                        1944
                                        1918
   KATL     102 1936     64 1961     75 1944     52 1974
                                        1925
                                        1881
   KMCN     100 1944     65 1961     75 1944     56 2012
                                        1912
   KCSG     102 1936     65 1961     77 1943     55 1917

RECORDS FOR 06-18

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1944     69 1963     76 1944     54 1974
                1933        1914        1926
   KATL     101 1944     67 1914     78 1881     56 1899
   KMCN     101 1944     73 1955     76 1912     57 1995
                                                    1899
   KCSG     104 1944     79 1961     76 1936     59 1961

&&

.AVIATION...
06Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. DIURNAL CU EXPECTED
BETWEEN 040 AND 050 DURING HEATING TODAY. POPS TOO MINIMAL TO
INCLUDE IN THE TERMINALS. WINDS WILL BE VERY LIGHT EARLY THIS
MORNING AND MAY SHIFT MORE TO THE NW. BY EARLY AFTERNOON...WINDS
WILL SHIFT BACK TO THE W/SW WITH SPEEDS 8KT OR LESS.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          97  74  98  74 /  20  20  30  30
ATLANTA         94  76  94  75 /  20  20  30  30
BLAIRSVILLE     89  67  91  67 /  30  20  30  30
CARTERSVILLE    95  72  96  72 /  20  20  30  30
COLUMBUS        96  75  96  75 /  20  20  30  30
GAINESVILLE     94  74  94  73 /  30  20  30  30
MACON           98  73  97  73 /  30  20  30  30
ROME            95  72  96  72 /  20  20  30  30
PEACHTREE CITY  95  72  94  73 /  20  20  30  30
VIDALIA         99  75  98  75 /  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...
AVIATION...
Hazardous weather outlook, Jun 16, 10:50 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 PM EDT TUE JUN 16 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1050 PM EDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...REST OF TONIGHT...TUESDAY NIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEK...ALTHOUGH IT
WILL BE A FEW DEGREES COOLER FOR THE END OF THE WEEK AND THIS
WEEKEND. HEAT INDICES WILL ONCE AGAIN BE AROUND 105 ACROSS PARTS OF
EAST CENTRAL GEORGIA WEDNESDAY AND THURSDAY AND THIS WILL NEED TO BE
MONITORED FOR POSSIBLE HEAT ADVISORIES.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. THE CHANCES INCREASE LATER IN THE WEEK AS THE UPPER RIDGE
WEAKENS SLIGHTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:14 PM EDTSpecial Weather StatementFFCCatoosa31 min
Jun 17, 4:39 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler51 min
Jun 17, 5:19 PM EDTSpecial Weather StatementFFCLaurens26 min
Jun 17, 5:45 PM EDTSpecial Weather StatementFFCJohnson30 min
Jun 17, 5:47 PM EDTSpecial Weather StatementFFCLaurens28 min
Jun 17, 5:53 PM EDTSpecial Weather StatementFFCBleckley22 min
Jun 17, 6:04 PM EDTSevere Thunderstorm WarningFFCJefferson, Johnson, Laurens, Washington, Wilkinson41 min
Jun 17, 6:45 PM EDTSpecial Weather StatementFFCCrisp60 min
Jun 17, 7:03 PM EDTSpecial Weather StatementFFCSchley27 min
Jun 17, 7:36 PM EDTSpecial Weather StatementFFCDooly24 min
Jun 17, 7:46 PM EDTSevere Thunderstorm WarningFFCDooly44 min

Nearby

Heat Advisories in Georgia, 2015Every heat advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.